Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
smc0617

Missed Periods

I'm a little concerned because for the past 3 months I have not gotten my menstrual cycle. I know 100% I'm not pregnant.

The past 3 months I have

-started taking MINOCYCLINE for my acne

-started taking an antidepressant

-i've lost 15 lbs in the past year or so. 140lbs to 125lbs

-i've changed my diet a little

Does anyone know what might have caused this and what my options are to start having it again? My dr told me she could give me a pill to start again but I want to find the underlying issue. Could they run blood tests? Scans? I just don't want to jeopardize anything down the road.

Share this post


Link to post
Share on other sites

I do not think the weight loss is sufficient to cause amenorrhea, but if you are at a very very low BMI (Body Mass Index), your periods may have ceased due to that alone. If you have an eating disorder, that can sometimes cause amenorrhea.

I have not heard of mino causing amenorrhea, nor of any anti-depressants that cause amenorrhea. What's the anti-depressant? Sometimes some medications are used for other issues and have different side effects. Something may be prescribed for depression but it is actually a hormonal medication, in other words.

Share this post


Link to post
Share on other sites
I do not think the weight loss is sufficient to cause amenorrhea, but if you are at a very very low BMI (Body Mass Index), your periods may have ceased due to that alone. If you have an eating disorder, that can sometimes cause amenorrhea.

I have not heard of mino causing amenorrhea, nor of any anti-depressants that cause amenorrhea. What's the anti-depressant? Sometimes some medications are used for other issues and have different side effects. Something may be prescribed for depression but it is actually a hormonal medication, in other words.

Share this post


Link to post
Share on other sites

I have not heard that Effexor XR can cause missed periods. I would want to get to the underlying cause, myself. Rapid weight loss CAN cause amenorrhea, but you said the loss was over a year's time? I just don't know, and would see if your doctor can find out why.

Share this post


Link to post
Share on other sites
I have not heard that Effexor XR can cause missed periods. I would want to get to the underlying cause, myself. Rapid weight loss CAN cause amenorrhea, but you said the loss was over a year's time? I just don't know, and would see if your doctor can find out why.

Share this post


Link to post
Share on other sites
I'm a little concerned because for the past 3 months I have not gotten my menstrual cycle. I know 100% I'm not pregnant.

The past 3 months I have

-started taking MINOCYCLINE for my acne

-started taking an antidepressant

-i've lost 15 lbs in the past year or so. 140lbs to 125lbs

-i've changed my diet a little

Does anyone know what might have caused this and what my options are to start having it again? My dr told me she could give me a pill to start again but I want to find the underlying issue. Could they run blood tests? Scans? I just don't want to jeopardize anything down the road.

Share this post


Link to post
Share on other sites
I'm a little concerned because for the past 3 months I have not gotten my menstrual cycle. I know 100% I'm not pregnant.

The past 3 months I have

-started taking MINOCYCLINE for my acne

-started taking an antidepressant

-i've lost 15 lbs in the past year or so. 140lbs to 125lbs

-i've changed my diet a little

Does anyone know what might have caused this and what my options are to start having it again? My dr told me she could give me a pill to start again but I want to find the underlying issue. Could they run blood tests? Scans? I just don't want to jeopardize anything down the road.

Since you've already seen your doctor about this, why didn't you ask them about blood tests, scans, etc when you were there? Just a thought :think:

Share this post


Link to post
Share on other sites

Scans (computer assisted tomography and/or Magnetic Resonance Imaging etc) wouldn't be necessary yet, as they'd look for structural abnormalities. The physician would be able to perform many different types of lab tests to see what your hormones are up to.

Then there are the common explanations for amenorrhea: Stress, PCOS, birth control pills, the list continues. There are many benign reasons for not having a period. Stress is a BIG one and the most common.

http://www.mayoclinic.com/health/amenorrhe...0581/DSECTION=1

Share this post


Link to post
Share on other sites
Scans (computer assisted tomography and/or Magnetic Resonance Imaging etc) wouldn't be necessary yet, as they'd look for structural abnormalities. The physician would be able to perform many different types of lab tests to see what your hormones are up to.

Then there are the common explanations for amenorrhea: Stress, PCOS, birth control pills, the list continues. There are many benign reasons for not having a period. Stress is a BIG one and the most common.

http://www.mayoclinic.com/health/amenorrhe...0581/DSECTION=1

Share this post


Link to post
Share on other sites
I'm a little concerned because for the past 3 months I have not gotten my menstrual cycle. I know 100% I'm not pregnant.

The past 3 months I have

-started taking MINOCYCLINE for my acne

-started taking an antidepressant

-i've lost 15 lbs in the past year or so. 140lbs to 125lbs

-i've changed my diet a little

Does anyone know what might have caused this and what my options are to start having it again? My dr told me she could give me a pill to start again but I want to find the underlying issue. Could they run blood tests? Scans? I just don't want to jeopardize anything down the road.

Since you've already seen your doctor about this, why didn't you ask them about blood tests, scans, etc when you were there? Just a thought :think:

Share this post


Link to post
Share on other sites

And don't (like most laypersons and ALL student nurses and doctors) think OMG! I have all the symptoms of the worst reason on here for my problem! ;)

Share this post


Link to post
Share on other sites
And don't (like most laypersons and ALL student nurses and doctors) think OMG! I have all the symptoms of the worst reason on here for my problem! ;)

Share this post


Link to post
Share on other sites
And don't (like most laypersons and ALL student nurses and doctors) think OMG! I have all the symptoms of the worst reason on here for my problem! ;)

I'm not worrying about it too much, but i would like to know why i've missed it. i have a relative who missed hers and she is having a difficult time conceiving. i'm not planning on having a family anytime soon, but eventually i would like to.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×